Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 577, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 7, 2023, 8:58 PM EDT for Ben Hill County, Irwin County, Turner County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2023, 8:58 PM EDT (00:58 UTC)
- Expired
- Sep 7, 2023, 9:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ben Hill County, GA, Irwin County, GA, Turner County, GA
The radar
The Moody AFB radar (KVAX), 99 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2045 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959
WUUS52 KTAE 080058
SVRTAE
GAC017-155-287-080145-
/O.NEW.KTAE.SV.W.0577.230908T0058Z-230908T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
858 PM EDT Thu Sep 7 2023
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northern Irwin County in south central Georgia...
Northeastern Turner County in south central Georgia...
Ben Hill County in south central Georgia...
* Until 945 PM EDT.
* At 857 PM EDT, severe thunderstorms were located along a line
extending from near Eastman to 6 miles northwest of Abbeville to
near Arabi, moving south at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fitzgerald, Ashburn, Ocilla, Mystic, Worth, Sycamore, Rebecca,
Lulaville, Amboy, Osierfield, Sibley, Ashton, Irwinville,
Fitzgerald Municipal A/P, Turner Co Airport, Irwinville Airport,
Bowens Mill, Dakota, Red Bluff, and Arp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3165 8304 3161 8329 3164 8350 3168 8363
3180 8372 3180 8361 3185 8361 3184 8321
3185 8318 3181 8313 3181 8311 3182 8311
3178 8303 3178 8300 3173 8300
TIME...MOT...LOC 0057Z 339DEG 10KT 3224 8315 3203 8340 3187 8368
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
99-OLIVERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 7:49 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 7, 7:49 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 749 PM EDT Thu Sep 7 2023 ...New AVIATION... .NEAR TERM... (Through Friday) Issued at 407 PM EDT Thu Sep 7 2023 Another round of seasonably warm temperatures and scattered storms appear likely tomorrow. A few upper level perturbations are forecast to slide into our area throughout the near term from the northwest throughout the day tomorrow resulting in multiple rounds of showers and storms. At the surface, a diffuse cold front will continue to slowly sag down through the area from the NW providing ample lift, mostly confined to our southeasternmost tier of GA counties and most of our FL counties with the highest PoP's (40-60%) in our eastern Panhandle to Big Bend counties. Some reinvigoration should occur in the early morning hours with scattered thunderstorms possible. In the afternoon to evening hours, some stronger to possibly severe storms appear possible closer to the FL Big Bend. SBCAPE is forecast to reach 3000J/kg amidst a well mixed boundary layer, steepening 0- 3km lapse rates to around 8C/km which will in turn raise DCAPE values to around 1000-1200J/kg. Eff. shear around 20-30kts should also help these storms sustain themselves for an extended period of time. Strong to severe wind gusts appear appear possible with any storm that can mature, or if cell mergers occur. Lastly, the post-frontal environment in our SE AL counties may undergo some strong mixing as relatively dry air aloft makes its way to the surface. Dewpoints are currently forecast to drop to the low 60s, perhaps even as low as the upper 50s which will result in some extremely pleasant conditions in the afternoon hours. Tomorrow morning, low temperatures will hover around the upper 60s to low 70s with afternoon highs in the low 90s. && .SHORT TERM... (Friday night through Saturday night) Issued at 407 PM EDT Thu Sep 7 2023 Mid to upper-level troughing remains established across region with another vorticity lobe rotating through its base. Meanwhile, the attendant frontal boundary gets hung up over us, so unsettled weather is likely to continue for parts of the Tri-State area. The best chances for showers and thunderstorms are along the coast, offshore, and within the interstate corridors where the greatest moisture appears to reside. This slug of moisture gets tugged NE by the aforementioned vort lobe as midway this weekend, which should allow the axis of precipitation to shift from west to east. The increased cloud cover keeps daytime highs in the low 90s and heat indices below triple digits. Overnight lows range from the low 70s to upper 60s away from the coast. The Wiregrass Region is likely to feel the coolest during the AM hrs given lingering relatively drier air in place. && .LONG TERM... (Sunday through Wednesday) Issued at 407 PM EDT Thu Sep 7 2023 Dry air will continue to dominate the first half of next week, with dewpoints remaining low in the wake of Friday's cold front. As such, precipitation chances will stay below 30 percent areawide until next Thursday. While a pop-up seabreeze convection cannot be ruled out during this period, widespread showers or thunderstorms are not expected at this time. Temperatures will remain fairly consistent over the next week, with highs remaining in the low 90s and lows staying in the low 70s. Precipitation chances and cloud cover may increase at the very end of the period on next Thursday into next weekend, but it is still too early to determine exactly how much precipitation the region could see. && .AVIATION... (00Z TAFS) Issued at 737 PM EDT Thu Sep 7 2023 The frontal boundary remains over the area. As we move into the late night hours, convection should decrease and VFR conditions will persist outside of thunderstorm activity. Early tomorrow morning, the frontal boundary is expected to cause convection to develop once more. Convection will mainly affect KTLH, KVLD, and KECP terminals. Flight conditions will remain VFR outside of thunderstrom activity. && .MARINE... Issued at 407 PM EDT Thu Sep 7 2023 Generally favorable boating conditions will prevail over the next week, with light west-to-southwesterly winds occurring throughout the entire period. The only marine concerns are thunderstorms capable of gusty winds, lightning, and potential waterspouts. A front dropping into the waters increases thunderstorm chances into the weekend. && .FIRE WEATHER... Issued at 407 PM EDT Thu Sep 7 2023 On Friday afternoon and on Sunday afternoon, high dispersion values are forecast in the Wiregrass region. Minimum RH values approach critical thresholds tomorrow across the Wiregrass where a strong post-frontal moisture gradient is likely to reside. Humidity gradually decreases through this weekend. Precipitation chances will generally decrease over the next three days, with the highest chances for a wetting rain on Friday and Saturday afternoon along and southeast of the I-10 and I-75 corridors. Prevailing southwest transport winds will occur over the region through the next three days. && .HYDROLOGY... Issued at 407 PM EDT Thu Sep 7 2023 Flooding concerns are minimal over the next several days. The best chances for any meaningful rainfall is the rest of today and tomorrow from an approaching frontal boundary. Drier weather looks to prevail beyond this weekend. In terms of rivers, Aucilla Lamont (US 27) is forecast to drop below action stage late Saturday or early Sunday. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 91 71 90 / 50 60 30 40 Panama City 75 89 74 89 / 50 40 20 20 Dothan 69 91 68 91 / 30 20 0 20 Albany 69 91 69 91 / 50 30 10 30 Valdosta 69 89 69 90 / 50 50 20 50 Cross City 71 90 70 91 / 40 50 40 60 Apalachicola 74 87 76 87 / 60 50 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Worster SHORT TERM...IG3 LONG TERM....RMS AVIATION...Bunker MARINE...RMS FIRE WEATHER...RMS HYDROLOGY...IG3
In the hours before
Local storm report, Sep 7, 8:40 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
840 PM EDT Thu Sep 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Tstm Wnd Dmg 1 N Spring Creek 30.10N 84.33W
09/07/2023 Wakulla FL 911 Call Center
911 dispatch reports a tree on a house.
&&Special weather statement, Sep 7, 8:50 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
850 PM EDT Thu Sep 7 2023
FLZ115-080115-
Coastal Franklin FL-
850 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FRANKLIN COUNTY
THROUGH 915 PM EDT...
At 850 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Crawfordville, moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alligator Point, Saint Teresa, Turkey Point, and Bald Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2986 8451 2996 8452 2993 8440 2996 8431
2987 8428 2984 8434 2983 8444
TIME...MOT...LOC 0050Z 349DEG 17KT 3000 8437
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
99-OLIVERLocal storm report, Sep 7, 8:51 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
851 PM EDT Thu Sep 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM Tstm Wnd Dmg 2 WSW Shadeville 30.19N 84.34W
09/07/2023 Wakulla FL 911 Call Center
Wakulla county dispatch reports a power line
down on Shadeville Rd near Gala Ct.
&&Local storm report, Sep 7, 8:52 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
852 PM EDT Thu Sep 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM Tstm Wnd Dmg Shadeville 30.20N 84.30W
09/07/2023 Wakulla FL 911 Call Center
Wakulla County dispatch reports a power line
down on Shadeville Rd near Andrew J Hargrett
Sr Rd.
&&Local storm report, Sep 7, 8:53 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
853 PM EDT Thu Sep 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Tstm Wnd Dmg 1 E Tully 30.10N 84.36W
09/07/2023 Wakulla FL 911 Call Center
Wakulla County dispatch reports a tree down
on Jack Crum Rd at Santa Emma Ln.
&&Local storm report, Sep 7, 8:55 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
855 PM EDT Thu Sep 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Tstm Wnd Dmg 2 N Spring Creek 30.11N 84.32W
09/07/2023 Wakulla FL 911 Call Center
Wakulla County dispatch reports a tree down
on Spring Creek Hwy at I K Porter Rd.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 9:47 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Irwin, Tift, Turner | 43 min |
| Sep 7, 11:23 PM EDT | Special Weather Statement | TAE | Lanier | 37 min |
| Sep 7, 11:47 PM EDT | Special Weather Statement | TAE | Irwin | 28 min |
| Sep 7, 11:58 PM EDT | Special Weather Statement | TAE | Lowndes | 32 min |
| Sep 8, 3:43 AM EDT | Special Weather Statement | TAE | Lowndes | 32 min |
| Sep 8, 4:11 AM EDT | Special Weather Statement | TAE | Brooks, Lanier, Lowndes | 34 min |
| Sep 8, 4:41 AM EDT | Special Weather Statement | TAE | Brooks, Lanier, Lowndes | 34 min |
| Sep 8, 4:55 AM EDT | Areal Flood Advisory | TAE | Brooks, Lowndes | 2 hr |
| Sep 8, 5:11 AM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 49 min |
| Sep 8, 5:58 AM EDT | Severe Thunderstorm Warning | TAE | Brooks | 47 min |
| Sep 8, 4:28 PM EDT | Special Weather Statement | TAE | Lanier | 47 min |
| Sep 8, 5:04 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 42 min |
| Sep 8, 5:21 PM EDT | Special Weather Statement | TAE | Cook | 39 min |
| Sep 8, 5:50 PM EDT | Special Weather Statement | TAE | Lanier | 40 min |
| Sep 8, 6:04 PM EDT | Special Weather Statement | TAE | Brooks | 26 min |
| Sep 8, 6:10 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.